From Peixoto’s Theorem to Palis’s Conjecture

  • Enrique R. Pujals
Part of the Springer Proceedings in Mathematics book series (PROM, volume 1)


Roughly speaking, Peixoto’s foundationalworks in the global theory of ordinary dif- ferential equations corresponds to the papers [17–19] which are nowadays referred to as Peixoto’s Theorem.


Strange Attractor Homoclinic Bifurcation Homoclinic Tangency Nice Description Quadratic Family 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Avila A., de Melo, W., Lyubich, M.: Regular or stochastic dynamics in real analytic families of unimodal maps. Invent. Math. 154, 451–550 (2003)CrossRefzbMATHMathSciNetGoogle Scholar
  2. 2.
    Avila, A., Moreira, C.: Phase-parameter relation and sharp statistical properties for general families of unimodal maps. Contemp. Math. 389, 1–42Google Scholar
  3. 3.
    Avila, A., Moreira, C.: Statistical properties of unimodal maps: the quadratic family. Ann. Math. 161, 831–881Google Scholar
  4. 4.
    Anosov, D.V.: Geodesic flows on closed riemannian manifolds with negative curvature. Proc. Steklov Inst. of Math. (translated by the AMS) 90 (1967)Google Scholar
  5. 5.
    Benedicks, M., Carleson, L.: The dynamics of the Hénon map. Ann. Math. 133, 73–169 (1991)CrossRefMathSciNetGoogle Scholar
  6. 6.
    Bonatti, C., Diaz, L.J.: Persistence of transitive diffeomorphisms. Ann. Math. 143, 367–396 (1995)MathSciNetGoogle Scholar
  7. 7.
    Colli, E.: Infinitely many coexisting strange attractors. Annales de l’Inst. Henri Poincaré, Analyse Nonlinéaire (in press)Google Scholar
  8. 8.
    Crovisier, S., Pujals, E.R.: Homoclinic bifurcations and essentially hyperbolicity. preprintGoogle Scholar
  9. 9.
    Diaz, L.J.: Robust nonhyperbolic dynamics at heterodimensional cycles. Ergod.Theory Dyn. Syst. 15, 291–315 (1995)CrossRefzbMATHGoogle Scholar
  10. 10.
    Diaz, L.J.: Persistence of cycles and nonhyperbolic dynamics at heteroclinic bifurcations. Nonlinearity 8, 693–715 (1995)CrossRefzbMATHMathSciNetGoogle Scholar
  11. 11.
    Kozlovski, O., Shen, W., van Strien, S.: Density of hyperbolicity in dimension one. Ann. Math. 166, 145–182 (2007)CrossRefzbMATHGoogle Scholar
  12. 12.
    Lyubich, M.: Almost every real quadratic map is either regular or stochastic. Ann. Math. 156, 1–78Google Scholar
  13. 13.
    Mora, L., Viana, M.: Abundance of strange attractors. Acta Math. 171, 1–71 (1993)CrossRefzbMATHMathSciNetGoogle Scholar
  14. 14.
    Newhouse, S.: Non-density of Axiom A(a) on S 2.Proc. A.M.S. Symp. Pure Math. 14, 191–202 (1970)Google Scholar
  15. 15.
    Newhouse, S.: Diffeomorphism with infinitely many sinks. Topology 13, 9–18 (1974)CrossRefzbMATHMathSciNetGoogle Scholar
  16. 16.
    Newhouse, S.: The abundance of wild hyperbolic sets and nonsmooth stable sets for diffeomorphisms. Publ. Math. I.H.E.S. 50, 101–151 (1979)Google Scholar
  17. 17.
    Peixoto, M.: On structural stability. Ann. Math. 69, 199–222 (1959)CrossRefMathSciNetGoogle Scholar
  18. 18.
    Peixoto, M.: Structural stability in the plane with enlarged boundary conditions. Anais da Academia Brasileira de Ciencias 31, 135–160 (1959). (in collaboration with M.C. Peixoto)Google Scholar
  19. 19.
    Peixoto, M.: Structural stability on two-dimensional manifolds. Topology 1(1962) pp. 101–120.CrossRefzbMATHMathSciNetGoogle Scholar
  20. 20.
    Palis, J.: Homoclinic orbits, hyperbolic dynamics and dimension of Cantor sets. The Lefschetz centennial conference. Contemp. Math., 58, III, (1984) 203–216Google Scholar
  21. 21.
    Palis, J.: A global view of dynamics and a conjecture on the denseness of finitude of attractors. Gemetrie complexe et systemes dynamiques (Orsay, 1995). Asterisque 261, 335–347 (2000)Google Scholar
  22. 22.
    Pujals, E.R., Sambarino, M.: Homoclinic tangencies and hyperbolicity for surface diffeomorphisms. Ann. Math. 151, 961–1023 (2000)CrossRefzbMATHMathSciNetGoogle Scholar
  23. 23.
    Pujals, E.R., Sambarino, M.: On the dynamic of dominated splitting. Ann. Math. 169, 675–740 (2009)CrossRefzbMATHMathSciNetGoogle Scholar
  24. 24.
    J.Palis and F.Takens Hyperbolicity and sensitive-chaotic dynamics at homoclinic bifurcationsCambridge University Press, 1993.Google Scholar
  25. 25.
    Shub, M.: Topologically transitive diffeomorphism of T 4. In: Symposium on Differential Equations and Dynamical Systems (University of Warwick, 1968/69), pp. 39–40. Lecture Notes in Math., vol. 206. Springer, Berlin (1971)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2011

Authors and Affiliations

  1. 1.Instituto de Matemática Pura e Aplicada (IMPA)Rio de JaneiroBrazil

Personalised recommendations